What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 20, 2:33 PM EST, 3 hours earlier.
Area forecast discussion, May 20, 2:33 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EDT Wed May 20 2020
.NEAR TERM [Through tonight]...
A frontal boundary is currently draped along the Florida
Panhandle coastline, arching upwards into SE GA. This boundary is
in the process of stalling, but may still drift a bit more to the
south before slowly lifting northward. A weak surface low riding
along the front across south- central and southeast Georgia, will
aid to convection this evening as storms are dragged NE. Storms
lingering into this evening and tonight will still have the
potential to be strong to severe, even with the notable lack of
wind produced thus far today. These storms have however been very
efficient rain and lightning producers. Some areas that continue
to have storms training over their location could eventually see
some minor flooding concerns.
.SHORT TERM [Thursday through Friday Night]...
On Thursday we'll begin to switch into a brief break from the
active pattern in place. The upper level low responsible for the
weather as of late will begin to weaken and slowly lift northeast
through the period. Thursday will be the best chance for rain of
the two days as a weak shortwave rotates around the upper level
low and interacts with a moist airmass in place to produce
scattered showers and thunderstorms.
By Friday, weak ridging will develop over the region but there
will be enough moisture in the lower levels, combined with diurnal
heating, to produce isolated/scattered showers and thunderstorms.
Expect coverage to be slightly less than Thursday and more focused
along the seabreezes and other small mesoscale boundaries.
.LONG TERM [Saturday Through Wednesday]...
Ridge becomes slightly stronger over the weekend as a broad trough
begins to develop across the central US. Drier air aloft,
especially on Saturday, will likely lessen rain chances. This
will allow temperatures to easily climb into the low 90s, with
isolated locations seeing the mid 90s. Southeasterly flow beneath
the ridge will allow for at least an isolated chance of storms on
Saturday.
By the end of the weekend and into next week the upper level
pattern becomes more uncertain. Generally, a moist airmass will
remain in place and a weak trough to our west will support at
least scattered thunderstorms through much of next week in a
diurnal fashion. Almost typical of our normal summertime afternoon
thunderstorms.
&&
.AVIATION...
[Through 18Z Thursday]
Generally MVFR/IFR conditions as a line of SHRA/TSRA stretches
along the gulf coast and curves back towards KVLD. SHRA/TSRA
activity will continue into this evening as this line eventually
lifts to the north. Winds will transition from NW to SW as this
line lifts, with some reductions in visibility and lowering CIGs
possible overnight into the early morning hours. Conditions
will notably improve thereafter.
.MARINE...
Winds and seas will remain elevated through the next 24 to 36
hours before high pressure filters into the region from the east
and conditions become more favorable for boating. Winds will
predominately be of the south through the next week with
showers/thunderstorms remaining mostly over land or nearshore
waters through the next few days.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next few days with
relative humidity values above critical levels. A large portion of
the area will continue to receive beneficial rainfall over the
next 24 hours.
&&
.HYDROLOGY...
Main hydrology concerns through the short term revolve around a
very isolated potential for flooding rain from thunderstorms. WPC
has outlined portions of the area in a marginal risk, mainly
across the FL Big Bend and south central-GA. Training storms this
afternoon along a west to east oriented boundary will serve as
the concern for any isolated flooding. Widespread rainfall amounts
of 0.5 to 1 inch is expected today, but an isolated locations in
the marginal risk area could see up to 2 to 3 inches in a short
period of time.
A pattern more typical of summertime thunderstorms will setup as
we go into next week, but widespread flooding is not expected and
rivers will remain below flood stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 88 67 93 67 / 40 50 0 20 0
Panama City 70 83 72 86 72 / 40 40 0 10 0
Dothan 61 82 67 90 68 / 10 40 0 20 0
Albany 61 83 68 90 69 / 10 40 10 20 10
Valdosta 66 85 67 92 68 / 50 60 10 20 0
Cross City 69 88 68 90 67 / 30 20 0 10 0
Apalachicola 70 83 71 84 71 / 40 20 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Humphreys
SHORT TERM...Humphreys/Dobbs
LONG TERM...Humphreys/Dobbs
AVIATION...Humphreys
MARINE...Humphreys/Dobbs
FIRE WEATHER...Humphreys/DVD
HYDROLOGY...Humphreys/DobbsIn the hours before
Special weather statement, May 20, 12:14 PM EST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
114 PM EDT Wed May 20 2020
FLZ013-014-017-026-027-115-127-201815-
Liberty FL-Coastal Wakulla FL-Calhoun FL-Inland Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
114 PM EDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF AND SOUTHEASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WAKULLA...LIBERTY...
SOUTHERN LEON AND NORTHEASTERN FRANKLIN COUNTIES IN BIG BEND OF
FLORIDA UNTIL 215 PM EDT/115 PM CDT/...
At 113 PM EDT/1213 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms across the area, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Woodville, Blountstown, Crawfordville, Orange, Wakulla,
Bristol, Sopchoppy, Jewel Fire Tower, Shadeville, Leon Sinks, Abe
Springs, Wakulla Springs, Vilas, Central City, Eight Mile Pond,
Panacea, Scotts Ferry, Kennys Mill and Poplar Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2999 8458 3001 8456 3001 8463 3018 8514
3020 8512 3020 8518 3019 8519 3020 8522
3046 8511 3041 8468 3039 8468 3041 8463
3034 8408 3002 8408 2999 8426 2997 8427
2993 8439
TIME...MOT...LOC 1713Z 278DEG 21KT 3030 8469
55-SCHOLLSpecial weather statement, May 20, 1:11 PM EST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
211 PM EDT Wed May 20 2020
FLZ015-017-018-026-027-115-118-127-128-201900-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-
Coastal Jefferson FL-Inland Jefferson FL-Coastal Franklin FL-
Inland Wakulla FL-Coastal Taylor FL-Leon FL-
211 PM EDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN LIBERTY...
WEST CENTRAL TAYLOR...SOUTHWESTERN JEFFERSON...SOUTHERN LEON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Carrabelle, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carrabelle, St. Marks, Woodville, Crawfordville, Wakulla, Sopchoppy,
Jewel Fire Tower, Shadeville, Leon Sinks, Wakulla Springs, Eight Mile
Pond, Panacea, Poplar Camp, Medart, Bethel, Natural Bridge, Liveoak
Island, Curtis Mill, Saint Teresa and Bald Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3005 8505 3034 8465 3034 8409 3010 8389
3001 8402 3003 8406 2999 8426 2985 8429
2981 8449 2975 8453 2972 8458
TIME...MOT...LOC 1811Z 282DEG 23KT 3012 8480
55-SCHOLLSpecial weather statement, May 20, 3:28 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
428 PM EDT Wed May 20 2020
FLZ015-026-027-115-118-127-202115-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-
Coastal Jefferson FL-Coastal Franklin FL-Inland Wakulla FL-
428 PM EDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAKULLA...SOUTHEASTERN
LIBERTY...SOUTHWESTERN JEFFERSON AND FRANKLIN COUNTIES UNTIL 515 PM
EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Carrabelle, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carrabelle, St. Marks, Eastpoint, Franklin, Sopchoppy, Carrabelle
Beach, Royal Bluff, St George Island St Pk, Panacea, Medart,
Buckhorn, Liveoak Island, Curtis Mill, Alligator Point, Morgan Place,
Saint Teresa, Turkey Point, Bald Point, Panacea-Wakulla Airport and
Mcintyre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3002 8491 3020 8408 3019 8406 2999 8397
3003 8405 2999 8426 2985 8429 2981 8449
2978 8453 2968 8488
TIME...MOT...LOC 2028Z 270DEG 23KT 2996 8468
55-SCHOLLSpecial weather statement, May 20, 5:28 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
628 PM EDT Wed May 20 2020
FLZ017-018-202315-
Inland Jefferson FL-Leon FL-
628 PM EDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON AND EAST
CENTRAL LEON COUNTIES UNTIL 715 PM EDT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Monticello, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Alma, Dills, Chaires Crossroads, Festus,
Aucilla, Baum, Lois, Nash, Drifton, Capitola, Casa Blanco, Chaires,
Waukeenah, Montivilla, Lloyd and Lake Miccosukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3054 8370 3052 8371 3052 8372 3051 8374
3049 8373 3047 8373 3036 8410 3052 8417
3066 8383 3066 8376 3054 8369
TIME...MOT...LOC 2227Z 249DEG 25KT 3047 8405
55-SCHOLL